Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 15, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 17, 2016, 6:52 AM CST for Bailey County, Parmer County, Texas. It took effect at Nov 17, 2016, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 6:52 AM CST (12:52 UTC)
- In effect from
- Nov 17, 2016, 11:00 AM CST
- Expired
- Nov 17, 2016, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 83 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WWUS74 KLUB 171252 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 652 AM CST THU NOV 17 2016 TXZ021-027-172200- /O.NEW.KLUB.WI.Y.0015.161117T1700Z-161118T0100Z/ PARMER-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...MULESHOE 652 AM CST THU NOV 17 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. * TIMING...WINDS WILL PEAK FROM MID-AFTERNOON TO EARLY EVENING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...LIGHTWEIGHT OUTDOOR OBJECTS INCLUDING TRASH CANS AND LAWN FURNITURE THAT ARE NOT PROPERLY SECURED MAY BECOME AIRBORNE. IN ADDITION...DIFFICULT DRIVING CONDITIONS ARE POSSIBLE...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
1 follow-up statement
142 WWUS74 KLUB 171849 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1249 PM CST THU NOV 17 2016 TXZ021-027-180100- /O.CON.KLUB.WI.Y.0015.000000T0000Z-161118T0100Z/ PARMER-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...MULESHOE 1249 PM CST THU NOV 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...WINDS WILL PEAK FROM MID-AFTERNOON TO EARLY EVENING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...LIGHTWEIGHT OUTDOOR OBJECTS INCLUDING TRASH CANS AND LAWN FURNITURE THAT ARE NOT PROPERLY SECURED MAY BECOME AIRBORNE. IN ADDITION...DIFFICULT DRIVING CONDITIONS ARE POSSIBLE...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:44 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 17, 5:44 AM CST, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 544 AM CST Thu Nov 17 2016 .AVIATION... VFR conditions will continue through the next 24 hours. Breezy conditions will develop by late morning and last through the afternoon. Jordan && .PREV DISCUSSION... /issued 346 AM CST Thu Nov 17 2016/ SHORT TERM... An approaching longwave trough located over Nevada at the time of this AFD will continue to push east but will start to become more negatively tilted as it moves across the Rockies and into the Central Plains. A breezy southwest wind across the area early this morning will continue to increase a bit more through the day as the surface pressure gradient deepens with the approaching low. The strongest winds aloft will move north of the area across the Panhandle and forecast soundings show that there will be a fairly stout inversion between 800 and 700 hPa that will help to limit deep mixing this afternoon. This is good news because the strongest winds will be located above the inversion which will keep them from mixing down to the surface during peak daytime mixing. Wind speeds are still expected to be high enough that a wind advisory will be needed across Parmer and Bailey counties this afternoon. There could be a few other spots in the northwestern South Plains that could flirt with wind advisory criteria but should be limited mainly to gusts instead of sustained speeds. There will also be an area of critical fire weather conditions across the northwestern South Plains; see the Fire Weather section for more information. Temperatures will be a bit cooler across the Rolling Plains this afternoon compared to yesterday while the Caprock sees highs fairly similar to yesterday. Heights/Thickness values will be on a slow decrease helping to keep temps from warming up too much and thicker high-level clouds will also limit the amount of insolation compared to yesterday. The trough axis will push east of the forecast area after sunset but wind speeds will take a while to decrease even with the loss of daytime mixing. This will be due to a cold front that will push south across the region through the early morning hours Friday. Morning lows will be impacted a bit by the front with the northwestern South Plains into the Panhandle likely seeing temps from 28 to 32 degrees while the rest of the forecast area remains above freezing. The warmest morning low temps Friday will be across the Rolling Plains which will remain in the mid to upper 40s, the rest of the Caprock remaining in the mid to upper 30s. Jordan LONG TERM... The extended forecast will begin on the chilly side thanks to an invading surface high spilling southward across the Intermountain West and adjacent plains behind today's passing storm system. Even with full insolation, persistent cold air advection on breezy northerly winds will only allow temperatures to recover into the 50s for much of the area. The surface ridge axis will then move squarely over northwest Texas Friday night providing light winds, which when coupled with clear skies and a very dry atmosphere will promote good radiational cooling leading to the coldest night of the season. Most of the FA should experience a freeze, with spots on the Caprock likely to see a hard freeze. This will be the first freeze for many spots (aside from some northwest and north-central locations), but given that it will occur well after the average first freeze dates we do not plan on issuing any freeze-related highlights. Winds will gradually return to the south on Saturday as the ridge axis heads east and troughing is renewed in the lee of the Rockies. However, the southerly winds will initially cycle air out of the cool surface high so don't expect a big recovery with highs still limited to the 50s. A progressive upper ridge will follow on Sunday with downsloping breezes promoting a more notable warm up by late in the day when temperatures should briefly peak in the upper 60s and lower 70s. The above average readings will persist into early next week ahead of the next storm system to affect the region. NWP has now come around to favoring a quick moving open wave advancing from Arizona late Monday to the Central Plains by late Tuesday. This track isn't great for rain chances locally, but the trough is progged to pick up a good bit of mid-upper level subtropical moisture off the eastern Pacific. At a minimum this will provide plenty of cloud cover late Monday into early Tuesday and there may be enough top-down moistening for some light rain showers too. Depending on the exact timing and track of the quick moving wave, Tuesday afternoon could bring breezy to windy conditions to the South Plains. We did edge gridded wind speeds up a notch from the blended guidance with this in mind. Minor cooling (back down toward average) will follow the system on Wednesday as a surface ridge spills over the Continental Divide and into the plains. FIRE WEATHER... Critical fire weather conditions will be possible this afternoon across the northwestern South Plains into the western Texas Panhandle. Area fuels have had ample time to cure and even though energy release component values are near normal, the increased fuel loading due to rainfall over the summer should help to offset the near-normal ERC. Strong sustained winds of 25 to 35 mph will also be possible with minimum afternoon RH values across the northwestern South Plains which could create conditions favorable for rapid fire growth. A Red Flag Warning will be issued for Parmer, Castro, and Bailey counties this afternoon through sunset. An elevated fire danger risk will exist outside of the Red Flag Warning across the Caprock, mainly due to dry air and a sustained southwest wind with speeds closer to 15 to 25 mph. The fire danger should decrease after sunset once the wind speeds start to come down. However, a cold front will move across the area before sunrise Friday which could impact any ongoing fires. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 7 PM CST this evening for TXZ021-022-027. Wind Advisory from 11 AM this morning to 7 PM CST this evening for TXZ021-027. && 14/23/14
Hazardous weather outlook, Nov 17, 4:49 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 449 AM CST THU NOV 17 2016 TXZ021>044-181100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 449 AM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT WARM, DRY AND WINDY CONDITIONS WILL BRING ELEVATED TO CRITICAL FIRE WEATHER ACROSS THE CAPROCK THIS AFTERNOON. THE COMBINATION OF THE STRONGEST WINDS AND DRIEST AIR WILL BE ACROSS THE SOUTHWEST TEXAS PANHANDLE INTO THE NORTHWEST SOUTH PLAINS WHERE A RED FLAG WARNING IS IN EFFECT FOR 11 AM TO 7 PM. ELSEWHERE A FIRE DANGER STATEMENT IS IN PLACE. SOUTHWESTERLY WINDS MAY ALSO BECOME SUSTAINED IN EXCESS OF 30 MPH ACROSS THE EXTREME SOUTHWEST TEXAS PANHANDLE THIS AFTERNOON AND A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLDEST AIR OF THE FALL SEASON WILL VISIT FRIDAY NIGHT AND EARLY SATURDAY. A HARD FREEZE IS EXPECTED ACROSS MUCH OF THE CAPROCK WITH A LIGHT FREEZE POSSIBLE IN THE ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 5:56 AM CST | Red Flag Warning | LUB | Bailey, Castro, Parmer | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.